Alert archive / Virginia / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 72, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Jun 26, 2015, 4:00 AM EDT for Buchanan County, Virginia; McDowell County, West Virginia. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2015, 4:00 AM EDT (08:00 UTC)
- Expired
- Jun 26, 2015, 4:30 AM EDT
- In force
- 30 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
Counties Buchanan County, VA, McDowell County, WV
The radar
The Charleston,WV radar (KRLX), 97 km from the middle of the area, began a volume at 08:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 8.0 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 195 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 1863 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 141 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.6
The text
As transmitted, in the capitals the NWS used until 2016.
677
WUUS51 KRLX 260800
SVRRLX
VAC027-WVC047-260830-
/O.NEW.KRLX.SV.W.0072.150626T0800Z-150626T0830Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
400 AM EDT FRI JUN 26 2015
THE NATIONAL WEATHER SERVICE IN CHARLESTON WEST VIRGINIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN BUCHANAN COUNTY IN VIRGINIA...
WESTERN MCDOWELL COUNTY IN WEST VIRGINIA...
* UNTIL 430 AM EDT
* AT 359 AM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED OVER
PAW PAW...OR 12 MILES NORTH OF GRUNDY...AND MOVING EAST AT 60 MPH.
* LOCATIONS IMPACTED INCLUDE...
WELCH...WAR...BIG ROCK...PAW PAW...DAVY...BRADSHAW...IAEGER...
JOLO...ROSEANN...PANTHER...AVONDALE...COALWOOD...STACY AND HURLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
PLEASE REPORT HAIL OR STRONG WIND TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
&&
LAT...LON 3724 8172 3723 8174 3734 8225 3753 8198
3753 8195 3751 8194 3751 8193 3753 8191
3752 8183 3751 8182 3751 8175 3750 8173
3750 8171 3751 8169 3750 8161 3749 8160
3749 8157 3722 8170
TIME...MOT...LOC 0759Z 276DEG 52KT 3745 8215
$$
141 follow-up statement
620
WWUS51 KRLX 260814
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
414 AM EDT FRI JUN 26 2015
VAC027-WVC047-260830-
/O.CON.KRLX.SV.W.0072.000000T0000Z-150626T0830Z/
BUCHANAN VA-MCDOWELL WV-
414 AM EDT FRI JUN 26 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 AM EDT
FOR NORTHERN BUCHANAN AND WESTERN MCDOWELL COUNTIES...
AT 414 AM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED 10 MILES SOUTH OF GILBERT CREEK...OR 16
MILES WEST OF WELCH...MOVING EAST AT 60 MPH.
LOCATIONS IMPACTED INCLUDE...
WELCH...WAR...BIG ROCK...PAW PAW...DAVY...BRADSHAW...IAEGER...JOLO...
ROSEANN...PANTHER...AVONDALE...COALWOOD...STACY AND HURLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
&&
LAT...LON 3724 8172 3723 8174 3734 8225 3753 8198
3753 8195 3751 8194 3751 8193 3753 8191
3752 8183 3751 8182 3751 8175 3750 8173
3750 8171 3751 8169 3750 8161 3749 8160
3749 8157 3722 8170
TIME...MOT...LOC 0814Z 276DEG 52KT 3743 8187
$$
14What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 2:20 AM EDT, 1 hour 40 minutes earlier.
Area forecast discussion, Jun 26, 2:20 AM EDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
220 AM EDT FRI JUN 26 2015
.SYNOPSIS...
WAVES OF LOW PRESSURE ALONG A FRONTAL BOUNDARY AFFECT THE AREA
THROUGH FRIDAY. A STRONGER LOW AND COOL FRONT WILL CAUSE
UNSETTLED WEATHER OVER THE WEEKEND. ANOTHER FRONT FOR NEXT WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
200 AM UPDATE...
RAISED POPS FRI MORNING FOR WARM ADVECTION / THETA E ADVECTION
PRECIPITATION. NEAR TERM MODELS SHOW CURRENT CONVECTION HEADING
MOSTLY S OF THE AREA AND DISSIPATING BUT THEN REDEVELOPING
FARTHER N TOWARD SUNRISE OR SHORTLY THEREAFTER.
PREV DISCN...
NO BIG CHANGES IN THE LATE EVENING UP. THE SHIFT SOUTH...
WE MADE TO THE HIGHER POPS...SEEMS TO BE PANNING OUT. STILL KEPT
HIGHER POPS OVER OUR SOUTHERN COUNTIES...BUT CONTINUED
TO BRING BACK CHANCE POPS OVERNIGHT IN THE NORTH...WITH CHANCES
OF RAIN EVEN FRIDAY MORNING.
IF CELLS IN CENTRAL KY AT 0230Z...LINE UP AND DROP INTO OUR
EXTREME SOUTH...COULD NOT COMPLETELY RULE OUT FLASH FLOOD
CONCERNS. BUT AS OF 0230Z...MOST RAIN AMOUNTS HAVE BEEN A HALF
INCH IN THE CELLS AND THAT IS OUR DRIEST AREA. THE LOW LEVEL
INFLOW ON THE 88D VADS ARE NOT AS IMPRESSIVE AS WE SAW EARLIER
THIS EVENING.
DESPITE CLOUDS...AREAS OF STRATUS OR VARIABLE FOG COULD FORM IN
WAKE OF ANY RAIN.
&&
.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
NO SIGNIFICANT CHANGES MADE TO THE PREVIOUS FORECAST. A STRONG
COLD FRONT WILL SWEEP ACROSS THE AREA ON SATURDAY AS LOW PRESSURE
LIFTS NORTHEAST ACROSS THE AREA. FRONT WILL BE TO THE EAST OF THE
CWA BY SATURDAY AFTERNOON OR EVENING. COULD BE SEVERE WEATHER ON
SATURDAY...MAINLY ACROSS THE EASTERN ZONES...BUT CANT BE
COMPLETELY RULED OUT OTHER PLACES AS WELL. IN ADDITION...GUSTY
WINDS EXPECTED ACROSS THE AREA ON SATURDAY AS THE LOW AND
ASSOCIATED FRONT PUSH THROUGH THE AREA.
LOW WILL CONTINUE TO PUSH OFF TO THE NORTHEAST SATURDAY NIGHT AND
SUNDAY. AREA WILL BE IN A COOL MOIST PATTERN ON SUNDAY...WITH SOME
LIGHT SHOWERS CONTINUING ON SUNDAY...PARTICULARLY ACROSS THE
MOUNTAINS AND NORTHERN WV/SOUTHEAST OHIO ZONES IN THE NW FLOW.
BRIEF HIGH PRESSURE WILL BUILD IN LATER IN THE DAY SUNDAY...FOR
SOME GRADUAL CLEARING/DRYING...PARTICUARLY ACROSS THE WEST AND
SOUTH.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
GIVEN THE CONTINUATION OF A SERIES OF UPPER TROUGHS AND FRONTS
MOVING ACROSS THE AREA NEXT WEEK...WILL GENERALLY KEEP THIS
PERIOD UNSETTLED. HARD TO TIME THESE SYSTEMS...SO WILL BROADBRUSH
AND KEEP CHANCE POPS FOR SHOWERS AND STORMS FOR EACH DAY NEXT
WEEK. TEMPERATURES WILL CONTINUE TO BE MODERATE DUE TO THE CLOUDS
AND SHOWERS...EVEN AS THE COOLER CANADIAN AIRMASS EXITS EAST BY
MONDAY.
.AVIATION /06Z FRIDAY THROUGH TUESDAY/...
NRN SITES PKB...CKB AND EKN WILL HAVE TIMES OF MVFR STRATOCU...IFR
STRATUS AND/OR FOG OVERNIGHT INTO EARLY FRI MORNING JUST N OF A
WARM FRONT. MVFR TO PERHAPS IFR FOG CAN FORM ACROSS SRN SITES.
THE WARM FRONT WILL RESULT IN INCREASING COVERAGE OF SHOWERS AND
THUNDERSTORMS FRI MORNING THAT WILL BRING MVFR TO BRIEF IFR
CONDITIONS INTO FRI AFTERNOON. A COLD FRONT AND LOW PRESSURE
SYSTEM WILL BRING EVEN MORE WIDESPREAD SHOWERS AND THUNDERSTORMS
FRI NT THAT WILL LIKELY EVENTUALLY BRING IFR CONDITIONS OVERNIGHT
FRI NT.
SFC FLOW WILL BE VARIABLE TO LIGHT W ACROSS NRN SITES AND
MOUNTAINS OVERNIGHT INTO FRI AND VARIABLE TO LIGHT E ELSEWHERE
BECOMING LIGHT E TO SE EVERYWHERE FRI NT. LIGHT W TO NW FLOW
ALOFT OVERNIGHT AND FRI MORNING WILL BECOME LIGHT SW FRI
AFTERNOON AND EVENING AND THEN STRENGTHEN OVERNIGHT FRI NT.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z SATURDAY...
FORECAST CONFIDENCE: LOW.
ALTERNATE SCENARIOS: IFR IN FOG AND STRATUS OVERNIGHT INTO FRI
MORNING MAY VARY...ONE OR THE OTHER MAY BECOME MORE PREDOMINANT.
CONDITIONS IN SHOWERS AND THUNDERSTORMS FRI AND FRI NT WILL VARY.
.AFTER 06Z SATURDAY...POSSIBLE IFR IN SHOWERS AND THUNDERSTORMS
OVERNIGHT FRI NT AND SAT.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.
&&
SYNOPSIS...ARJ/JMV
NEAR TERM...KTB/TRM/26
SHORT TERM...SL
LONG TERM...JMV
AVIATION...TRMHazardous weather outlook, Jun 26, 12:01 AM EDT, 3 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 1201 AM PM EDT FRI JUN 26 2015 OHZ066-067-075-076-084-WVZ009>011-019-020-030>032-039-040-270015- PERRY-MORGAN-ATHENS-WASHINGTON-VINTON-WOOD-PLEASANTS-TYLER-RITCHIE- DODDRIDGE-LEWIS-HARRISON-TAYLOR-UPSHUR-BARBOUR- 1201 AM EDT FRI JUN 26 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO...AND PORTIONS OF CENTRAL WEST VIRGINIA AND NORTHERN WEST VIRGINIA. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SHOWERS AND THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HEAVY DOWNPOURS FRIDAY AFTERNOON INTO SATURDAY. THIS COULD CAUSE WATER ISSUES ON SMALL STREAMS. STRONG RISES COULD ALSO OCCUR ON RIVERS. A FLASH FLOOD WATCH MAY BE NEEDED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ083-085>087-WVZ006>008-014>018-027>029-036>038-046-047-270015- JACKSON OH-MEIGS-GALLIA-LAWRENCE OH-CABELL-MASON-JACKSON WV-PUTNAM- KANAWHA-ROANE-WIRT-CALHOUN-CLAY-BRAXTON-GILMER-FAYETTE-NICHOLAS- WEBSTER-POCAHONTAS-RANDOLPH- 1201 AM EDT FRI JUN 26 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO AND MUCH OF WEST VIRGINIA. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SHOWERS AND THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HEAVY DOWNPOURS FRIDAY INTO SATURDAY. THIS COULD CAUSE WATER ISSUES ON SMALL STREAMS. STRONG RISES COULD ALSO OCCUR ON RIVERS. A FLASH FLOOD WATCH MAY BE NEEDED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. WVZ013-025-026-033>035-270015- LINCOLN-LOGAN-BOONE-MCDOWELL-WYOMING-RALEIGH- 1201 AM EDT FRI JUN 26 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN WEST VIRGINIA. .DAY ONE...TONIGHT. LOCAL DOWNPOURS COULD CAUSE THE USUAL POOR DRAINAGE FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SHOWERS AND THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HEAVY DOWNPOURS FRIDAY INTO SATURDAY. THIS COULD CAUSE WATER ISSUES ON SMALL STREAMS. STRONG RISES COULD ALSO OCCUR ON RIVERS. A FLASH FLOOD WATCH MAY BE NEEDED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. KYZ105-VAZ003-004-WVZ005-024-270015- LAWRENCE KY-DICKENSON-BUCHANAN-WAYNE-MINGO- 1201 AM EDT FRI JUN 26 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHWEST VIRGINIA...AND PORTIONS OF SOUTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA. .DAY ONE...TONIGHT. OVERNIGHT SHOWERS OR STORMS COULD STILL PRODUCE LOCAL DOWNPOURS. IF REPETITIVE SHOWERS DEVELOP...LOCAL FLASH FLOODING COULD OCCUR. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS FRIDAY AFTERNOON OR FRIDAY EVENING. SHOWERS AND THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HEAVY DOWNPOURS FRIDAY INTO SATURDAY. THIS COULD CAUSE WATER ISSUES ON SMALL STREAMS. STRONG RISES COULD ALSO OCCUR ON RIVERS. A FLASH FLOOD WATCH MAY BE NEEDED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. KYZ101>103-270015- GREENUP-CARTER-BOYD- 1201 AM EDT FRI JUN 26 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS FRIDAY AFTERNOON AND EVENING. SHOWERS AND THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HEAVY DOWNPOURS FRIDAY INTO SATURDAY. THIS COULD CAUSE WATER ISSUES ON SMALL STREAMS. STRONG RISES COULD ALSO OCCUR ON RIVERS. A FLASH FLOOD WATCH MAY BE NEEDED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. KTB
In the hours before
Special weather statement, Jun 25, 10:02 PM EDT, 5 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1002 PM EDT THU JUN 25 2015
WVZ005-013-024>026-260300-
BOONE-LOGAN-MINGO-WAYNE-LINCOLN-
1002 PM EDT THU JUN 25 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN WAYNE...
SOUTHWESTERN LINCOLN...CENTRAL BOONE AND NORTHERN LOGAN COUNTIES...
AT 1002 PM EDT...A STRONG THUNDERSTORM WAS 7 MILES SOUTHWEST OF
HARTS...OR 16 MILES NORTHWEST OF LOGAN...MOVING EAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH
THIS STORM. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS
STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE
THROUGH FLOODED ROADWAYS.
LOCATIONS IMPACTED INCLUDE...
MADISON...LOGAN...CHAPMANVILLE...CHIEF LOGAN STATE...WHARTON...
HARTS...VAN...MOUNT GAY-SHAMROCK...AMHERSTDALE-ROBINETTE...
DANVILLE...WEST LOGAN...MITCHELL HEIGHTS...JEFFREY...WILSONDALE...
PRENTER...TURTLE CREEK...BLAIR...SHARPLES AND BREEDEN.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3807 8232 3808 8160 3778 8165 3778 8166
3792 8239
TIME...MOT...LOC 0202Z 276DEG 24KT 3797 8225
16Local storm report, Jun 25, 10:15 PM EDT, 5 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1015 PM EDT THU JUN 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0626 PM HAIL HITCHINS 38.28N 82.92W
06/25/2015 E1.25 INCH CARTER KY PUBLIC
&&
EVENT NUMBER RLX1501423
WOLFESpecial weather statement, Jun 25, 10:25 PM EDT, 5 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1025 PM EDT THU JUN 25 2015
WVZ005-013-260315-
WAYNE-LINCOLN-
1025 PM EDT THU JUN 25 2015
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL WAYNE AND SOUTHWESTERN
LINCOLN COUNTIES...
AT 1024 PM EDT...A STRONG THUNDERSTORM WAS NEAR EAST LYNN LAKE...OR 7
MILES EAST OF LOUISA...MOVING EAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH
THIS STORM. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS
STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE
THROUGH FLOODED ROADWAYS.
LOCATIONS IMPACTED INCLUDE...
GILL...KIAHSVILLE...EAST LYNN LAKE...RANGER...HARTS AND GENOA.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3818 8255 3812 8206 3798 8218 3795 8229
3810 8258
TIME...MOT...LOC 0224Z 289DEG 22KT 3811 8247
16Local storm report, Jun 25, 10:32 PM EDT, 5 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CHARLESTON WV
1032 PM EDT THU JUN 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM HAIL 4 SE CARTER CAVES STATE 38.34N 83.07W
06/25/2015 E1.25 INCH CARTER KY PUBLIC
FELL NEAR COMMUNITY OF GREGORYVILLE ON HWY 60. TIME
ESTIMATED FROM RADAR.
0625 PM HAIL 2 NW HITCHINS 38.30N 82.94W
06/25/2015 E1.25 INCH CARTER KY PUBLIC
FELL ON WELLS RD. JUST NORTH OF HWY 773. TIME ESTIMATED
FROM RADAR.
0626 PM HAIL HITCHINS 38.28N 82.92W
06/25/2015 E1.25 INCH CARTER KY PUBLIC
0749 PM HAIL 4 NE CRUM 37.95N 82.40W
06/25/2015 E1.25 INCH WAYNE WV TRAINED SPOTTER
HALF DOLLAR HAIL
0758 PM HAIL 4 E CRUM 37.91N 82.38W
06/25/2015 E0.70 INCH WAYNE WV PUBLIC
FELL ALONG OLD FORK OF JENNIES CREEK RD. TIME ESTIMATED
FROM RADAR.
0800 PM HAIL 4 NE CRUM 37.95N 82.40W
06/25/2015 M1.50 INCH WAYNE WV TRAINED SPOTTER
AFTER THE STORM....FOUND A FEW PING PONG BALLS
0924 PM HAIL 2 ESE GALLUP 38.01N 82.59W
06/25/2015 E1.00 INCH LAWRENCE KY PUBLIC
&&
EVENT NUMBER RLX1501417 RLX1501418 RLX1501423 RLX1501419 RLX1501421
RLX1501420 RLX1501422
WOLFESpecial weather statement, Jun 25, 11:12 PM EDT, 4 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1112 PM EDT THU JUN 25 2015
WVZ013-025-026-260400-
BOONE-LOGAN-LINCOLN-
1112 PM EDT THU JUN 25 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN LINCOLN...NORTHWESTERN
BOONE AND NORTH CENTRAL LOGAN COUNTIES...
AT 1111 PM EDT...A STRONG THUNDERSTORM WAS OVER GILL...OR 12 MILES
SOUTH OF HAMLIN...MOVING EAST AT 25 MPH.
DIME TO NICKEL SIZE HAIL IS POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MADISON...CHAPMANVILLE...GILL...JULIAN...SPURLOCKVILLE...HARTS...
RANGER...DANVILLE...PALERMO...FOSTER...MUD...TURTLE CREEK...
WOODVILLE...ALKOL AND JEFFREY.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3817 8217 3818 8180 3819 8176 3819 8171
3786 8188 3806 8221
TIME...MOT...LOC 0311Z 274DEG 22KT 3811 8214
14The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 8:26 PM EDT | Special Weather Statement | RLX | Dickenson | 49 min |
| Jun 26, 4:27 AM EDT | Severe Thunderstorm Warning | RLX | Buchanan | 49 min |
| Jun 26, 5:09 AM EDT | Flash Flood Watch | RLX | Buchanan, Dickenson | 35 hr |
| Jun 25, 9:22 PM EDT | Severe Thunderstorm Warning | RLX | Lincoln, Mingo, Wayne | 38 min |
| Jun 25, 10:02 PM EDT | Special Weather Statement | RLX | Boone | 58 min |
| Jun 25, 10:25 PM EDT | Special Weather Statement | RLX | Wayne | 50 min |
| Jun 25, 11:12 PM EDT | Special Weather Statement | RLX | Lincoln | 48 min |
| Jun 26, 5:50 AM EDT | Special Weather Statement | RLX | Clay, Fayette, Jackson, Kanawha, Mason, Nicholas and 1 more | 55 min |
| Jun 26, 6:46 AM EDT | Special Weather Statement | RLX | Braxton, Calhoun, Clay, Jackson, Nicholas, Roane and 2 more | 59 min |
| Jun 26, 5:31 PM EDT | Flash Flood Warning | RLX | Mason | 6 hr |
| Jun 26, 5:58 PM EDT | Severe Thunderstorm Warning | RLX | Jackson, Mason, Putnam | 62 min |
| Jun 26, 7:00 PM EDT | Severe Thunderstorm Warning | RLX | Calhoun, Jackson, Kanawha, Mason, Putnam, Roane and 1 more | 60 min |
| Jun 26, 7:24 PM EDT | Tornado Warning | RLX | Jackson, Roane | 36 min |
| Jun 26, 7:54 PM EDT | Severe Thunderstorm Warning | RLX | Braxton, Calhoun, Clay, Gilmer, Jackson, Kanawha and 2 more | 66 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2015Severe Thunderstorm Warnings in West Virginia, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.